MAUDE Adverse Event Report: STERILMED, INC. MULTI CLIP APPLIER LIGACLIP ERCA ROTATING MEDIUM/LARGE CLIPS; CLIP, IMPLANTABLE, REPROCESSED

STERILMED, INC. MULTI CLIP APPLIER LIGACLIP ERCA ROTATING MEDIUM/LARGE CLIPS; CLIP, IMPLANTABLE, REPROCESSED
Model Number ETHER320
Medical Device Problem Code Failure to Form Staple (2579)
Health Effect - Clinical Code Fluid Discharge (2686)
Date of Event 11/26/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device has not yet been returned for analysis.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Manufacturer's ref.No: (b)(4).
 
Event or Problem Description
It was reported that an (b)(6) female patient underwent a laparoscopic cholecystectomy procedure with a reprocessed multi clip applier ligaclip erca rotating medium/large clips and suffered a bile leak.A reprocessed clip applier was opened with 10 clips inside.The surgeon clipped the duct of the gallbladder and when he manipulated the gallbladder the clips fell off, leaking a large amount of bile into the abdomen.The gallbladder was removed quickly, and the gallbladder was extracted.The patient had a drain inserted due to the leakage and surgeon felt like patient needed to be admitted because of the leakage.The patient was admitted to hospital for overnight monitoring and has fully recovered.
 
Additional Manufacturer Narrative
It was reported that an 85-year-old female patient underwent a laparoscopic cholecystectomy procedure with a reprocessed multi clip applier ligaclip erca rotating medium/large clips and suffered a bile leak.The surgeon clipped the duct of the gallbladder and when he manipulated the gallbladder the clips fell off, leaking a large amount of bile into the abdomen.No device was returned for a full investigation therefore no determination of possible contributing factors could be made.Should the device be received in the future, the investigation may be reopened at that time.A manufacturing record evaluation was performed, and no discrepancies noted, or no non-conformances identified.In addition, a user facility (4600150000-2019-8018) of this event was received.Therefore, b2 (required intervention) and e4 (reporter also sent to fda) fields were updated.Manufacturer's ref.No: (b)(4).

Brand Name
MULTI CLIP APPLIER LIGACLIP ERCA ROTATING MEDIUM/LARGE CLIPS
Common Device Name
CLIP, IMPLANTABLE, REPROCESSED
Manufacturer (Section D)
STERILMED, INC.
5010 cheshire parkway
ste 2
plymouth MN 55446
MDR Report Key9512311
Report Number2134070-2019-00152
Device Sequence Number2703035
Product Code NMJ
UDI-Device Identifier10888551018937
UDI-Public10888551018937
Combination Product (Y/N)N
Initial Reporter StateUT
Initial Reporter CountryUS
PMA/510(K) Number
K033579
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 12/03/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/10/2020
Device Model NumberETHER320
Device Catalogue NumberETHER320
Device Lot Number2105722
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 12/03/2019
Supplement Date Received by Manufacturer01/29/2020
Initial Report FDA Received Date12/23/2019
Supplement Report FDA Received Date01/29/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
Yes
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age85 YR
Patient Weight89